Flood, Allegheny
- When
- March 7, 6:00 AM EST to 8:00 AM EST
- Where
- Allegheny forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
0 ft at 7 AM, and fell below flood stage at 8 AM.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
On the Monongahela River, Elizabeth reached flood stage (20 ft) at 6 AM, crested at 20.0 ft at 7 AM, and fell below flood stage at 8 AM.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 7, 3:23 AM EST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 AM EST SUN MAR 7 2004 LATEST ETA AND GFS CONTINUE TO SHOW A FAST MOVING COLD FRONT MOVING THROUGH THE UPPER OHIO VALLEY THIS AFTERNOON. THE FRONTAL PASSAGE WILL BE ACCOMPANIED BY BAND OF RAIN SHOWERS. THERE IS SOME INSTABILITY BEHIND THE FRONT WITH LIFTED INDICES GOING TO NEAR ZERO. HAVE SOME CONCERN OF THUNDER IF INSTABILITY SETS UP SOONER...BUT WITH POST FRONTAL SINKING...AND WINDS AT 5KFT NEAR 40 MPH...THIS MORE SO SUGGESTS POST FRONTAL WINDY CONDITIONS WITH GUSTS TO 40-45 MPH. TONIGHT...A LOBE OF COLDER UNSTABLE AIR SHOULD GIVE A PERIOD OF SNOW SHOWERS INTO MONDAY. EXPECT MOST ACCUMULATIONS TO BE NEAR 1 INCH BUT 3 INCHES ARE POSSIBLE NEAR THE RIDGES. WINDS CAN STILL GUST TO 35-40 MPH. GFS CONTINUES TO SHOW A SWITCH TO NORTHWEST WINDS ALOFT THIS WEEK...SO TEMPERATURES WILL BE NEAR OR SLIGHTLY COLDER THAN NORMAL. THERE CAN BE A COUPLE PERIODS OF LIGHT PRECIPITATION TUESDAY INTO THURSDAY WITH WEAK COLD FRONTAL PASSAGES EMBEDDED IN THIS FLOW. ...GIORDANO .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 550 AM EST SUN MAR 7 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-071249- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 550 AM EST SUN MAR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY WINDS CAN GUST TO 45 MPH THIS AFTERNOON AND TONIGHT. THERE CAN BE SLIPPERY CONDITIONS DEVELOPING TONIGHT AS SNOW ACCUMULATES 1 INCH GENERALLY...UP TO 3 INCHES NEAR THE RIDGES...AND TEMPERATURES GO BELOW FREEZING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386877.